Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 255, NWS Las Vegas, NV

September 1, 2013Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2013, 11:28 AM PDT for Clark County, Nevada. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 11:28 AM PDT (18:28 UTC)
Expired
Sep 1, 2013, 5:30 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 11:34 AM PDTFLASH FLOOD2 Ssw Mt. Charleston, NVSEVERAL HOMES IN THE RAINBOW SUBDIVISION HAVE BEEN DAMAGED BY WATER AND FLOWING DEBRIS. OVER 30 RESIDENTS OF THE SUBDIVISION HAD TO BE HELPED FROM THEIR HOMES BY RESCUE WORKERS FROM THE CLARK COUNTY FIRE DEPARTMENT AND THE NEVADA DIVISION OF FORESTRY.
Sep 1, 11:34 AM PDTFLASH FLOOD2 Ssw Mt. Charleston, NVSEVERAL HOMES IN THE RAINBOW SUBDIVISION HAVE BEEN DAMAGED BY WATER AND FLOWING DEBRIS. OVER 30 RESIDENTS OF THE SUBDIVISION HAD TO BE HELPED FROM THEIR HOMES BY RESCUE WORKERS FROM THE CLARK COUNTY FIRE DEPARTMENT AND THE NEVADA DIVISION OF FORESTRY. THERE IS
Sep 1, 12:30 PM PDTFLASH FLOOD2 Ese Mt. Charleston, NVSTATE ROUTE 157 IS CLOSED DUE TO FLASH FLOODING IN THE RAINBOW CANYON AREA.
Sep 1, 3:15 PM PDTFLASH FLOOD3 Nw Centennial Hills, NVSEVERAL INCHES OF WATER AND MUD FLOWING AT THE INTERSECTION OF GRAND TETON DRIVE AND HUALAPAI WAY. SEVERAL ROADWAYS IN THE AREA WERE CLOSED BY THE CITY OFFICIAL DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WGUS55 KVEF 011828
FFWVEF
NVC003-012130-
/O.NEW.KVEF.FF.W.0255.130901T1828Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1128 AM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 230 PM PDT.

* AT 1123 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR FLETCHER VIEW
  CAMPGROUND...OR NEAR MT. CHARLESTON. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  FLETCHER VIEW CAMPGROUND...KYLE CANYON CAMPGROUND...MARY JANE FALLS
  CAMPGROUND AND CENTENNIAL HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS FALLING ON THE CARPENTER ONE BURN AREA. THIS WILL 
CAUSE WATER AND MUD FLOWS DOWN HARRIS SPRINGS CANYON...POSSIBLY OVER 
KYLE CANYON ROAD...AND INTO THE NORTHWEST CORNER OF THE LAS VEGAS 
VALLEY NEAR GRAND CANYON AND GRAND TETON.
&&

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
6 follow-up statements
069 
WGUS75 KVEF 011926
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1226 PM PDT SUN SEP 1 2013

NVC003-012130-
/O.CON.KVEF.FF.W.0255.000000T0000Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1226 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE CARPENTER 
ONE BURN AREA ON MOUNT CHARLESTON. AT 1134 AM PDT...THE CLARK COUNTY 
FIRE DEPARTMENT REPORTED A SWIFT WATER RESCUE IN PROGRESS ON HIGHWAY 
157.

LOCATIONS IMPACTED INCLUDE...
HARRIS SPRINGS CANYON...KYLE CANYON...KYLE CANYON WASH...CENTENNIAL 
HILLS...HIGHWAY 157 AND HIGHWAY 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS FALLING ON THE CARPENTER ONE BURN AREA. BECAUSE OF 
THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
421 
WGUS75 KVEF 012040
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
140 PM PDT SUN SEP 1 2013

NVC003-012130-
/O.CON.KVEF.FF.W.0255.000000T0000Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
140 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 136 PM PDT...RADAR INDICATED THAT RAIN WAS LETTING UP ON THE 
NORTHEAST SIDE OF MOUNT CHARLESTON. HOWEVER...THE CLARK COUNTY FIRE 
DEPARTMENT REPORTED SEVERE FLOODING IN THE RAINBOW SUBDIVISION OFF 
HIGHWAY 157...WITH HOMES DAMAGED. SINCE RUNOFF MAY STILL BE FLOWING 
DOWN THE MOUNTAIN...THE FLASH FLOOD WARNING REMAINS IN EFFECT.

LOCATIONS IMPACTED INCLUDE...
TROUT CANYON...TROUT CANYON ROAD...LOVELL CANYON...LOVELL CANYON   
ROAD...LOVELL SUMMIT ROAD...CARPENTER CANYON...HIGHWAY 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS FALLING ON THE CARPENTER ONE BURN AREA. BECAUSE OF 
THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
552 
WGUS55 KVEF 012126
FFWVEF
NVC003-020030-
/O.EXT.KVEF.FF.W.0255.000000T0000Z-130902T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 530 PM PDT.

* AT 223 PM PDT...THE CLARK COUNTY FIRE DEPARTMENT REPORTED MAJOR 
  FLOODING ONGOING IN THE RAINBOW CANYON AREA. ALTHOUGH THE RAIN HAD 
  ENDED...WATER AND DEBRIS WILL CONTINUE FLOWING DOWN THE 
  MOUNTAIN...AND MAY EVENTUALLY REACH THE NORTHWEST CORNER OF THE 
  LAS VEGAS VALLEY.

* LOCATIONS IMPACTED INCLUDE...
  HARRIS SPRINGS CANYON...KYLE CANYON...KYLE CANYON 
  WASH...CENTENNIAL HILLS...HIGHWAY 157 AND HIGHWAY 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL FELL ON THE CARPENTER ONE BURN AREA. BECAUSE OF THE 
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING 
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS 
IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
123 
WGUS75 KVEF 012232
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT SUN SEP 1 2013

NVC003-020030-
/O.CON.KVEF.FF.W.0255.000000T0000Z-130902T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
332 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 325 PM PDT...FLASH FLOODING WAS ONGOING IN THE RAINBOW CANYON 
AREA OF MOUNT CHARLESTON. HIGHWAY 157 IS CLOSED...AND THE PUBLIC 
REPORTED THAT RAINBOW CANYON ROAD WAS WASHED OUT AND IMPASSABLE. THE 
DEBRIS FLOW HAS REACHED THE NORTHWEST CORNER OF THE LAS VEGAS 
VALLEY...AND THE PUBLIC HAS REPORTED MUD AND DEBRIS ALONG GRAND 
TETON ROAD. FLOODING WILL CONTINUE UNTIL RUNOFF FROM EARLIER HEAVY 
RAIN IS COMPLETE.

LOCATIONS IMPACTED INCLUDE...
HARRIS SPRINGS CANYON...KYLE CANYON...KYLE CANYON 
WASH...CENTENNIAL HILLS...HIGHWAY 157 AND HIGHWAY 95.

STAY AWAY FROM FLOODED AREAS.

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
558 
WGUS75 KVEF 012337
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT SUN SEP 1 2013

NVC003-020030-
/O.CON.KVEF.FF.W.0255.000000T0000Z-130902T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
437 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR WEST
CENTRAL CLARK COUNTY...

AT 430 PM PDT...THE CLARK COUNTY FIRE DEPARTMENT REPORTED THAT WATER 
WAS NO LONGER FLOWING IN THE RAINBOW CANYON AREA. HOWEVER...WATER 
WAS STILL FLOWING FARTHER DOWNHILL...AND SEVERAL STREETS WERE CLOSED 
IN THE NORTHWEST CORNER OF THE LAS VEGAS VALLEY DUE TO WATER AND MUD 
FLOWS. SINCE THE WATER HAD STOPPED FLOWING IN RAINBOW CANYON...THE 
FLOWS IN LAS VEGAS WILL LIKELY SUBSIDE BY 530 PM PDT.

LOCATIONS IMPACTED INCLUDE...
CENTENNIAL HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOODED AREAS.

&&

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN
983 
WGUS75 KVEF 020021
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
521 PM PDT SUN SEP 1 2013

NVC003-020030-
/O.EXP.KVEF.FF.W.0255.000000T0000Z-130902T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
521 PM PDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR WEST CENTRAL
CLARK COUNTY...

AT 520 PM PDT...RAIN WAS NO LONGER FALLING ON THE CARPENTER ONE BURN 
AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

WATER AND MUD WERE STILL FLOWING IN NORTHWEST LAS VEGAS...AND 
SEVERAL ROADS WERE CLOSED. PLEASE OBEY ALL BARRICADES AND STAY AWAY 
FROM FLOODED AREAS.

LAT...LON 3628 11568 3628 11555 3630 11546 3637 11533
      3627 11523 3627 11538 3619 11552 3623 11557
      3623 11569

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:57 AM PDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 1, 9:57 AM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 AM PDT SUN SEP 1 2013

.SYNOPSIS...MOIST AND UNSTABLE AIR WILL ONCE AGAIN RESULT ON SHOWERS
AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING ESPECIALLY
ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE HIGHER ELEVATIONS
OF INYO COUNTY. THE PRIMARY THREAT WITH STORMS TODAY WILL ONCE AGAIN
BE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. ALTHOUGH
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH THE
END OF THE WEEK...THE BEST CHANCES SHOULD BE NORTH AND EAST OF LAS
VEGAS. HIGH TEMPERATURES SHOULD GRADUALLY RETURN TO NEAR NORMAL
LEVELS BY THE MIDDLE OF THE WEEK.
&&

.UPDATE...MAIN CONCERN FOR TODAY IS WHETHER TO EXPAND THE FLASH
FLOOD WATCH INTO DEATH VALLEY NATIONAL PARK. WATER VAPOR LOOP SHOWED
MID LEVEL MOISTURE GRADIENT SURGING NORTH...POSSIBLY FOCUSING STORMS
FARTHER NORTH THAN DVNP LATER IN THE DAY. CONFIDENCE IS NOT HIGH
ENOUGH TO JUSTIFY EXPANSION...SO WILL STAND PAT FOR NOW. NO CHANGES
AT THIS TIME.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 304 AM PDT SUN SEP 1 2013

.SHORT TERM...CONVECTION HAS REFUSED TO GO AWAY TONIGHT ACROSS
MOHAVE, SOUTHERN CLARK AND NORTHEAST SAN BERNARDINO COUNTIES AS
ACTIVITY THAT DEVELOPED EARLIER BEHIND AN OUTFLOW BOUNDARY THAT
PUSHED SOUTH ACROSS THE AREA BLOSSOMED AND HAS MANAGED TO DUMP SOME
HEFTY AMOUNTS OF RAIN. ONE AUTOMATED RAIN GAUGE NEAR SEARCHLIGHT HAS
MEASURED 2.60 INCHES OF RAIN IN ABOUT 2 HOURS AND VERY HEAVY RAIN
WAS FALLING AROUND YUCCA AND OTHER AREAS IN SOUTH-CENTRAL MOHAVE
COUNTY. CLOUD TOPS HAVE ACTUALLY COOLED IN THE LAST HOUR OR SO WITH
THIS CONVECTIVE COMPLEX WITH VALUES PUSHING -72C WHICH IS IMPRESSIVE
FOR ANYTIME OF DAY BUT ESPECIALLY AT THIS HOUR OF THE NIGHT. THIS
CONVECTIVE COMPLEX OVER MOHAVE COUNTY WILL BE THE MAIN ISSUE WITH
THE INITIAL PORTIONS OF THE FORECAST AS IT MAY WORK OVER ENOUGH OF
THE SOUTHEAST PORTIONS OF THE AREA TO INHIBIT CONVECTION UNTIL LATER
TODAY OR EVEN POSSIBLY ALTOGETHER. ELSEWHERE THINGS HAVE RELATIVELY
CALMED DOWN AND CLOUD COVER HAS CLEARED OUT ESPECIALLY ACROSS MUCH
OF THE NORTHWEST CWFA.

FOR TODAY, THE FLOW ALOFT WILL START TO TAKE ON MORE OF A SOUTHWEST
COMPONENT ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE CWFA. WHILE
THIS WILL TRY TO BRING IN SOME DRIER AIR, THERE IS SO MUCH MOISTURE
IN PLACE, ALONG WITH SUFFICIENT INSTABILITY, THAT IT IS HARD TO
DISCOUNT THUNDERSTORMS DEVELOPING ANYWHERE FROM LATE THIS MORNING
INTO THIS AFTERNOON AND EVENING. HOWEVER, LOOKING AT 700-300 MB
THETA E VALUES THERE IS A NOTICEABLE INCREASE IN VALUES ABOVE 340K
ACROSS LINCOLN, CLARK AND NORTHERN MOHAVE COUNTIES WHICH ALSO
MATCHES WHERE THE BEST COMPUTED CAPE VALUES ARE SHOWN. SO, WE HAVE
CONTINUED WITH THE HIGHEST POPS ACROSS THESE AREAS. IN ADDITION, A
WEAK RIPPLE IN THE MID-LEVELS (A WEAK INVERTED TROUGH) AND A
POTENTIAL ASSOCIATED PIECE OF ENERGY ARE SHOWN TO LIFT NORTHEAST
ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON INTO THIS EVENING WHICH
MAY FURTHER HELP TO ENHANCE CONVECTION IN THESE AREAS AND COULD EVEN
KEEP IT GOING LATER THIS EVENING AND INTO LATE TONIGHT THAN WHAT WE
SEE GO ON ELSEWHERE. WITH THAT, I WENT AHEAD AND ADJUSTED UP POPS
FOR LINCOLN AND NORTHERN MOHAVE COUNTIES INTO THE LATER PORTIONS OF
TONIGHT. THE FLASH FLOOD WATCH WAS EXTENDED FOR THESE AREAS LAST
EVENING FOR THE ONGOING CONVECTION, SO EVEN THOUGH MODELS SHOW
THINGS NOT GETTING GOING UNTIL BETWEEN 10 AM AND NOON, IT WILL
REMAIN OUT. THE STEERING FLOW TODAY WILL BE STRONGER AND MORE WELL
DEFINED FROM THE SOUTHWEST THAN THE ZIG-ZAG NATURE WE HAD YESTERDAY,
AND THUS WE WILL NEED TO WATCH IN THE LAS VEGAS VALLEY FOR ACTIVITY
TO MOVE IN FROM THE SPRING MOUNTAINS BY LATE THIS MORNING AND INTO
THIS AFTERNOON. THIS COULD PRESENT PROBLEMS WITH THE CARPENTER 1
FIRE BURN AREA AND WE WILL NEED TO WATCH OUT AGAIN FOR DEBRIS FLOWS.

ELSEWHERE, BOTH THE GFS AND ECMWF AS WELL AS THE HRRR MODEL SUGGEST
THAT ACTIVITY SHOULD GET GOING ACROSS THE SOUTHERN SIERRA, WHITE
MOUNTAINS AS WELL AS MOUNTAINS OF ESMERALDA AND CENTRAL NYE
COUNTIES. ENOUGH INSTABILITY AND CAPE ARE SHOWN THERE AS IS MOISTURE
TO JUSTIFY ADDING THESE AREAS TO THE FLASH FLOOD WATCH, HOWEVER
SINCE ACTIVITY WILL LIKELY TAKE UNTIL LATER THIS MORNING, THE WATCH
WILL START HERE AT 11 AM. AGAIN, THE STEERING FLOW WILL BE FROM THE
SOUTHWEST WHICH COULD DRIVE STORMS THAT DEVELOP ALONG THE SOUTHERN
SIERRA CREST INTO THE OWENS VALLEY LATER THIS AFTERNOON AND THIS
EVENING. WE MAY GET A LITTLE MORE ISSUES WITH WIND HERE AS THERE
WILL BE A LITTLE MORE LOWER LEVEL DRYING THAT TAKES PLACE AND STORMS
MAY GET SOME MOMENTUM AS THEY DROP OFF THE MOUNTAINS AND INTO THE
VALLEYS AND THE AIR ACCELERATES DOWN THE TERRAIN.

TEMPS TODAY SHOULD BE A FEW DEGREES WARMER THAN SATURDAY, EXCEPT
WHERE CLOUDS ARE THICKER AND CONVECTION DEVELOPS EARLIER.

FOR LABOR DAY, THE TROUGH APPROACHING NORCAL WILL KEEP THE FLOW
ALOFT SOUTHWEST TO SOUTH. EVEN THOUGH A LITTLE DRYING TAKES PLACE
ACROSS SOUTHEAST CALIFORNIA, THERE IS STILL ENOUGH MOISTURE AND
INSTABILITY TO KEEP THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
AROUND EVERYWHERE. HOWEVER, THE BEST MOISTURE REMAINS NORTH AND EAST
OF LAS VEGAS, WHICH IS WHERE THE HIGHEST POPS WERE PLACED. HOWEVER,
IT DOES APPEAR THAT THE COVERAGE OF STORMS WILL BE AS GREAT AS WHAT
WE COULD SEE TODAY. WITH A LESS IN THE WAY OF STORMS, THERE COULD BE
MORE SUN AND THUS TEMPS SHOULD BE A LITTLE WARMER.

ONE THING TO WATCH TODAY AND MONDAY WILL BE HOW MUCH ACTIVITY GETS
GOING ON THE MOIST-DRY INTERFACE AS THIS AREA MAY BE MORE ACTIVE
THAN WHAT THE MODELS SHOW. TODAY MAY HELP PROVIDE SOME CLUES AS TO
WHAT WE COULD SEE ALONG THAT INTERFACE TOMORROW.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL
PERSIST ROUGHLY NEAR THE FOUR CORNERS AREA MONDAY NIGHT THROUGH
FRIDAY WITH GENERALLY A SOUTHERLY FLOW OVER THE FORECAST AREA. THIS
WILL KEEP MONSOON MOISTURE IN PLACE WITH ISOLATED TO SCATTERED
THUNDERSTORMS EACH DAY. THE GFS AND ECMWF ARE IN FAIR AGREEMENT FOR
A BIT OF A PATTERN CHANGE BY SATURDAY WITH A LOW PRESSURE SYSTEM
FINALLY MOVING EAST THROUGH THE PACIFIC NORTHWEST. THE RESULT IS A
WEST TO MAYBE EVEN NORTHWEST FLOW OVER THE NORTHERN PART OF THE
FORECAST AREA BRINGING IN DRIER AIR. THIS MAY BRING AN END TO THE
THUNDERSTORM CHANCES FOR THE FAR NORTH AND PARTS OF THE WESTERN CWA.
GUIDANCE CONTINUES TO INDICATE TEMPERATURES A TOUCH ABOVE NORMAL FOR
MOST OF THE LONG TERM.

.AVIATION...FOR MCCARRAN...WINDS WILL FAVOR TYPICAL DIURNAL TRENDS
AWAY FROM ANY SHRA/TSRA THROUGH TONIGHT. SCT-BKN CLOUDS AOA 10-15K
FEET ARE EXPECTED THROUGH TONIGHT. SHRA/TSRA ARE EXPECTED TO DEVELOP
IN AND AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH CORRIDORS ON
TODAY AFTER 18Z AND DIMINISH BETWEEN 04Z AND 07Z MONDAY. GUSTY AND
ERRATIC WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE IN AND NEAR ANY
SHRA/TSRA AND OUTFLOW BOUNDARIES WHICH MAY IMPACT CONFIGURATIONS.
THE FLOW IN THE ATMOSPHERE IS FROM THE SOUTHWEST TO WEST THROUGH
TONIGHT WHICH WOULD FAVOR PUSHING SHRA/TSRA IN FROM THE SPRING
MOUNTAINS TOWARD THE AIRPORT COMPLEX.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC WINDS IN AND
NEAR SHRA/TSRA WILL BE THE MAIN THREATS. SHRA AND TSRA ARE EXPECTED
AFTER 18Z SUNDAY BEFORE DECREASING AROUND 06Z MONDAY WITH ACTIVITY
MOST LIKELY IN LINCOLN, CLARK, ESMERALDA, MOHAVE, CENTRAL NYE AND
WESTERN INYO COUNTIES. SHRA/TSRA SHOULD MAINLY FROM EAST THROUGH
TONIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015-016-018>022.
     FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR NVZ014.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR CAZ519>521.
&&

MORGAN/STACHELSKI/HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 1, 3:11 AM PDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 AM PDT SUN SEP 1 2013

AZZ001>003-036-CAZ527-NVZ015-016-018>022-020700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
311 AM PDT SUN SEP 1 2013 /311 AM MST SUN SEP 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE
EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA
THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE
NORTHWEST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>521-NVZ014-020700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-
311 AM PDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS
AFTERNOON AND WILL CONTINUE THROUGH MUCH OF THE EVENING. HEAVY RAIN
IS A POSSIBILITY WITH ANY STORMS. A FLASH FLOOD WATCH IS IN EFFECT
FROM 11 AM TO 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA
THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE
NORTHWEST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ522>526-NVZ017-020700-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
311 AM PDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAIN IS
POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA
THROUGH FRIDAY LEADING TO ISOLATED THUNDERSTORMS EACH DAY. THERE IS
A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 1, 6:12 AM PDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     FLASH FLOOD      1 NNW TOPOCK            34.73N 114.48W
09/01/2013                   MOHAVE             AZ   UNKNOWN

            A WEB CAM SHOWED FLASH FLOODING AT THE SACRAMENTO WASH
            AND THE OATMAN TOPOCK HIGHWAY. THE ROADWAY APPEARS TO BE
            IMPASSABLE.

&&

JH
Local storm report, Sep 1, 6:33 AM PDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HEAVY RAIN       SSW OATMAN              35.03N 114.39W
09/01/2013  M1.50 INCH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTED 1.5 INCHES OF RAIN FELL OVER THE COURSE
            OF 3 AND A HALF HOURS.

&&

CSTUMPF

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:41 PM PDTFlash Flood WarningVEFEsmeralda, Nye2 hr
Aug 31, 6:25 PM PDTFlash Flood WarningVEFClark, Lincoln3 hr
Aug 31, 9:26 PM PDTAreal Flood AdvisoryVEFClark94 min
Aug 31, 10:35 PM PDTAreal Flood AdvisoryVEFClark115 min
Aug 31, 11:22 PM PDTFlash Flood WarningVEFClark3 hr
Sep 1, 12:02 PM PDTFlash Flood WarningVEFClark, Nye5 hr
Sep 1, 2:44 PM PDTFlash Flood WarningVEFLincoln3 hr
Sep 1, 3:53 PM PDTFlash Flood WarningVEFNye3 hr
Sep 1, 4:56 PM PDTFlash Flood WarningVEFLincoln2 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.